Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Query about medications for urinary tract infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   hello, I am a 26 yr old female. Ever since I had my son 7 yrs ago I get UTI alot. When I would see a doctor they would put me on meds and I would feel better within a day. But this time I felt like I got a UTI last Thursday night and that Friday morning I took the AZO test strips and was Positive for both Leukocytes and Nitrite. So I want in to see my doctor where they test my urine and found only little white blood cells. So she put me on Ciprofloxacin HCL 250mg. 2 pills a day. I wasn't feeling any better in fact Saturday night I felt like I had to use the bathroom and when I try instead of being a bowlmovement it was only bright red blood. Monday morning I call my doctor and told her I am still hurting very bad infact I been waking up around 3am in so much pain it seem to be worst then I am laying down then if I was standing. The pain would feel like it is going away but then it would come back when I pee. So Monday morning my doctor put me on Amoxicillin 250mg 3 pills a day. and I been drinkng lots of water and cranberry juice. I been staying away from sugar too. Its Tuesday and I feel like the pain is getting used and now my lower back is started to hurt.
Doctor :   hello
User :   hi
Doctor :   give me a min please
User :   ok
Doctor :   i am going thru your query
Doctor :   so how long has it been now you on amox ?
User :   today will be the 2 day on it
User :   I am on my 4th pill
Doctor :   ok well i does look like you have been having a very acute case of severe infection
Doctor :   and yes in those cases cipro DOES NOT usually work
Doctor :   and patients are put on amox
Doctor :   foe how many days you have been told to be on amox ?
User :   I started taking them yesterday
User :   in the afternoon then at night. i took one this morning then again arounf 12 but no my lower back is really hurting that started around 11 today
Doctor :   ok
Doctor :   so how long have you been told to take this medication
User :   Like I said before I had UTI before and it never took thing long for the meds to work I would start to feel better after taking for a day but this is the 2nd day I am taking it and I am feeling worst
User :   7 days
Doctor :   ok well initially you will find discomfort and since it being a strong antibiotic will cause some abdominal discomfort
Doctor :   but amox has excellent results
Doctor :   and you are already taking water
User :   yes Drinking as much as I can
User :   plus cranberry juice too
Doctor :   you just need to be patient and you can take some tylenol for the pain
User :   ok I will try that how long should I be in pain for?
Doctor :   it will subside slowly dont try to move around much
Doctor :   rest is important as well
User :   Thats a problem I have to work And I work with the elder so I have to pick them up and move them alot
User :   I work 8 am to 11 am and then again from 6pm to 12am
Doctor :   IF the pain is not going in next 4 days then you need to see your physician as it can be infection spreading
User :   ok
Doctor :   well usually amox starts working in 2- 3 days
User :   Thank You so much for ur help. I will wait afew more days
Doctor :   your welcome
Doctor :   dont worry you will be fine
Doctor :   take care of your self
User :   you too
User :   have a great day
Doctor :   good bye
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor